Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 330, NWS Norman, OK

June 12, 2005Custer County, Dewey County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2005, 2:15 AM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2005, 2:15 AM CDT (07:15 UTC)
Expired
Jun 12, 2005, 3:00 AM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK

The radar

The Vance AFB radar (KVNX), 147 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:13 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 11, 9:13 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT SAT JUN 11 2005

.UPDATE...
TORNADO WATCH HAS BEEN CANCELLED FOR SOUTHWEST OK AND ADJACENT
PARTS OF NORTHWEST TX. IN EVALUATING CONCERNS FOR FLOODING
OVERNIGHT, WE HAVE DECIDED NOT TO POST A FLOOD WATCH BASED ON
CURRENT STORM TRENDS AND LACK OF ANY STRONG SIGNAL TO FOCUS HEAVY
RAINFALL OVER NORTHERN OK TONIGHT. NONETHELESS, RAIN IS EXPECTED
IN THESE AREAS BUT HEAVY RAIN FROM STORM CORES ARE EXPECTED TO BE RARE.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99

In the hours before

Special weather statement, Jun 11, 8:55 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SAT JUN 11 2005

OKZ016-033>034-036-TXZ083>084-120300-
CUSTER-GREER-HARMON-JACKSON-FOARD-HARDEMAN-
855 PM CDT SAT JUN 11 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 462 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 4 COUNTIES

IN SOUTHWEST OKLAHOMA

GREER... HARMON... JACKSON...

IN WESTERN OKLAHOMA

CUSTER...

IN TEXAS THIS CANCELS 2 COUNTIES

IN NORTHERN TEXAS

FOARD... HARDEMAN...

THIS INCLUDES THE CITIES OF...HOLLIS...MANGUM...CROWELL...
WEATHERFORD...CLINTON...ALTUS...QUANAH AND CHILLICOTHE.

OKZ004>005-009>010-014>015-021-120400-
BECKHAM-DEWEY-ELLIS-HARPER-ROGER MILLS-WOODS-WOODWARD-
855 PM CDT SAT JUN 11 2005

...TORNADO WATCH NUMBER 462 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST OKLAHOMA

DEWEY... ELLIS... HARPER...
WOODS... WOODWARD...

IN WESTERN OKLAHOMA

BECKHAM... ROGER MILLS...

THIS INCLUDES THE CITIES OF...TALOGA...CHEYENNE...ARNETT...
BUFFALO...WOODWARD...ALVA...ELK CITY AND SAYRE.
Special weather statement, Jun 11, 11:45 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 11 2005

OKZ004-010-120500-
HARPER OK-WOODWARD OK-
1145 PM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ALABASTER
CAVERNS STATE PARK AT 1145 PM CDT...MOVING NORTHEAST AT 20 MPH.
ANOTHER STRONG THUNDERSTORM WAS CENTERED ON THE KANSAS STATE LINE
NORTH OF BUFFALO. THIS STORM WILL MOVE INTO KANSAS BY MIDNIGHT.

SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HARPER AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Special weather statement, Jun 12, 12:20 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT SUN JUN 12 2005

OKZ005-120545-
WOODS OK-
1220 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF AVARD AT 1220 AM
CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY HEAVY
RAINFALL.

PEOPLE IN WOODS COUNTY...INCLUDING THE CITY OF ALVA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

SIX
Special weather statement, Jun 12, 12:25 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT SUN JUN 12 2005

OKZ009-120600-
ELLIS OK-
1225 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF SHATTUCK AT 1225
AM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SIX
Special weather statement, Jun 12, 12:41 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT SUN JUN 12 2005

OKZ010-120615-
WOODWARD OK-
1241 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR FORT SUPPLY TO GAGE
AND ARNETT AT 1241 AM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY AS THESE STORMS
MOVE ACROSS WESTERN AND NORTHERN WOODWARD COUNTY DURING THE NEXT 30
TO 45 MINUTES.  VERY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE
STORMS.

PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:48 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward42 min
Jun 12, 1:02 AM CDTSevere Thunderstorm WarningOUNHarper43 min
Jun 12, 1:26 AM CDTSevere Thunderstorm WarningOUNRoger Mills49 min
Jun 12, 1:31 AM CDTSevere Thunderstorm WarningOUNWoodward29 min
Jun 12, 8:15 AM CDTFlash Flood WarningOUNEllis, Harper, Woods, Woodward3 hr
Jun 12, 1:29 PM CDTSevere Thunderstorm WarningOUNKay46 min
Jun 12, 1:31 PM CDTSevere Thunderstorm WarningOUNNoble44 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningOUNKay, Noble48 min
Jun 12, 2:23 PM CDTFlash Flood WarningOUNAlfalfa, Ellis, Harper, Woods, Woodward4 hr
Jun 12, 4:18 PM CDTSevere Thunderstorm WarningOUNCuster42 min
Jun 12, 4:31 PM CDTSevere Thunderstorm WarningOUNBeckham44 min
Jun 12, 4:39 PM CDTSevere Thunderstorm WarningOUNWashita51 min
Jun 12, 4:49 PM CDTSevere Thunderstorm WarningOUNGreer41 min
Jun 12, 5:01 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer44 min
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningOUNLincoln35 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningOUNWashita45 min
Jun 12, 5:32 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer43 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer62 min
Jun 12, 6:00 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher45 min
Jun 12, 6:12 PM CDTSevere Thunderstorm WarningOUNWashita48 min
Jun 12, 6:28 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon47 min
Jun 12, 6:33 PM CDTSevere Thunderstorm WarningOUNKiowa42 min
Jun 12, 6:35 PM CDTFlash Flood WarningOUNCaddo, Washita3 hr
Jun 12, 6:38 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher52 min
Jun 12, 6:45 PM CDTSevere Thunderstorm WarningOUNCaddo45 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningOUNGrady39 min
Jun 12, 6:59 PM CDTSevere Thunderstorm WarningOUNWashita46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.